I proceeded to treat with tea tree oil, garlic and coconut oil and neem oil externally as my yeasties usually laugh in the face of Monistat. Things got a bit better until I got my period. I thought the period would clear things right up, as they normally have a tendency of doing that. While on my period I did feel mostly better. However, as soon as my period ended the itchies were back. I figured that enough was enough and went to the doctor to find out what was what.
According to the doctor's swabs, I had succeeded in killing the yeast infection, but now I had bacterial vaginosis. I was a bit surprised as I had never had that before, so a month after the itchies began I was prescribed a course of Clindamycin to clear up the bacterial vaginosis and Fluconazole to prevent the recurrence of the yeasties. The prescribed week went by and I felt a bit better, but I was still itchy and sort of raw feeling so the doctor prescribed another round of Clindamycin and Fluconazole saying that sometimes with these resistant infections another round is required.
Fast forward another week, still nothing. The occasional twingy itchiness and raw feeling is still there - somewhat less, but still there. So off to the doctor again. After being poked and prodded and being tested again for all the usual STDs, including herpes due to a questionable looking spot (which turned out to be simply irritated), the tests came back with no more yeast, no more bacterial vaginosis.
However, the doctor said that I had unusually high levels of strep B and suggested that that might be causing the irritation. She also mentioned that I might be having a reaction to the Nuvaring, which I've been using since it came on the market. I suspect that this might not be the case though because during my period, when the ring was out, I was still itchy and irritated. So off I went to the pharmacy for the prescribed Amoxicillin, Fluconazole, and Nystatin/Triamcinolone. I have been taking the the tablets for four days so far, and I feel exactly the same. I tried adding in the cream, which was optional, and I think that it's just making my nether bits more irritated.
Anyone have any sort of experience like this, any suggestions, anything? I think that I'm beginning to lose my mind to this nightmare - 60 days of hoping and praying to wake up feeling normal. 60 days of vaginal suppositories, oils, creams, gels, lotions, tablets, pantyliners, and pads. And, nothing - it still itches. 60 days of being hyper vigilant with my diet cutting out sweets and grains so as to not feed whatever the heck sort of monster this might be, 60 days of probiotics for the critically ill, and nothing. Nothing...
I don't know what to do anymore. I've called the doctor again, and am already dreading their response which will probably be to just finish up the antibiotics and beg for another appointment.